Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Formes différentielles non commutatives et cohomologie à coefficients arbitraires


Author: Max Karoubi
Journal: Trans. Amer. Math. Soc. 347 (1995), 4277-4299
MSC: Primary 18G30; Secondary 55N35, 55U10, 58B30
MathSciNet review: 1316853
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of the paper is to promote a new definition of cohomology, using the theory of non commutative differential forms, introduced already by Alain Connes and the author in order to study the relation between $ K$-theory and cyclic homology. The advantages of this theory in classical Algebraic Topology are the following:

A much simpler multiplicative structure, where the symmetric group plays an important role. This is important for cohomology operations and the investigation of a model for integral homotopy types (Formes différentielles non commutatives et opérations de Steenrod, Topology, to appear). These considerations are of course related to the theory of operads.

A better relation between de Rham cohomology (defined through usual differential forms on a manifold) and integral cohomology, thanks to a "non commutative integration".

A new definition of Deligne cohomology which can be generalized to manifolds provided with a suitable filtration of their de Rham complex.

In this paper, the theory is presented in the framework of simplicial sets. With minor modifications, the same results can be obtained in the topological category, thanks essentially to the Dold-Thom theorem (Formes topologiques non commutatives, Ann. Sci. Ecole Norm. Sup., to appear).

A summary of this paper has been presented to the French Academy: CR Acad. Sci. Paris 316 (1993), 833-836.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 18G30, 55N35, 55U10, 58B30

Retrieve articles in all journals with MSC: 18G30, 55N35, 55U10, 58B30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1995-1316853-1
PII: S 0002-9947(1995)1316853-1
Article copyright: © Copyright 1995 American Mathematical Society